Alert archive / Nevada / Flash Flood Warnings in 2018
Flash Flood Warning 12, NWS Elko, NV
NWS Elko, NV issued this flash flood warning at Jul 11, 2018, 1:10 PM PDT for White Pine County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2018, 1:10 PM PDT (20:10 UTC)
- Expired
- Jul 11, 2018, 4:15 PM PDT
- In force
- 3 hr
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Flood severity
- None
County White Pine County, NV
The radar
The Cedar City radar (KICX), 214 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 8.2 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2413 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
549 WGUS55 KLKN 112010 FFWLKN NVC033-112315- /O.NEW.KLKN.FF.W.0012.180711T2010Z-180711T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Elko NV 110 PM PDT WED JUL 11 2018 The National Weather Service in Elko Nevada has issued a * Flash Flood Warning for... Southern White Pine County in northeastern Nevada... * Until 415 PM PDT. * At 109 PM PDT Doppler radar indicated thunderstorms producing heavy rain across the warned area. Flash flooding is expected to begin shortly. * Flash flooding will remain over mainly rural areas of southern White Pine County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 3897 11458 3877 11458 3876 11483 3896 11484 $$ SH
2 follow-up statements
302 WGUS75 KLKN 112155 FFSLKN Flash Flood Statement National Weather Service Elko NV 255 PM PDT WED JUL 11 2018 NVC033-112315- /O.CON.KLKN.FF.W.0012.000000T0000Z-180711T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ White Pine NV- 255 PM PDT WED JUL 11 2018 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM PDT FOR SOUTHERN WHITE PINE COUNTY... At 254 PM PDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Flash flooding is expected to begin shortly. Flash flooding will remain over mainly rural areas of southern White Pine County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 3897 11458 3877 11458 3876 11483 3896 11484 $$ SH
967 WGUS75 KLKN 112312 FFSLKN Flash Flood Statement National Weather Service Elko NV 412 PM PDT WED JUL 11 2018 NVC033-112321- /O.EXP.KLKN.FF.W.0012.000000T0000Z-180711T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ White Pine NV- 412 PM PDT WED JUL 11 2018 ...THE FLASH FLOOD WARNING FOR SOUTHERN WHITE PINE COUNTY WILL EXPIRE AT 415 PM PDT... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3897 11458 3877 11458 3876 11483 3896 11484 $$ SH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 2:55 AM PDT, 10 hours 15 minutes earlier.
Area forecast discussion, Jul 11, 2:55 AM PDT, 10 hours 15 minutes before
Area Forecast Discussion National Weather Service Elko NV 255 AM PDT Wed Jul 11 2018 .SYNOPSIS...Dry with above normal temperatures across northern Nevada today and Thursday, with near normal temperatures and thunderstorm activity across central NV. && .SHORT TERM...Today through Thursday. Weak trough energy moving through the Pacific NW today will push dry and stable air down into northern NV. As such, the northerly expansion of thunderstorms up from central NV will be delayed. Temperatures across northern NV will remain nearly 10 degrees above normal the next couple days. As for central NV, thunderstorm activity will redevelop today across most of northern Nye and White Pine Counties, where temperatures will be near normal. .LONG TERM...Thursday night through next Tuesday. Subtropical ridge over the Great Basin will be the prevailing large scale pattern with subtle day to day changes. The best diurnal convection will be a daily occurrence over the central Nevada terrain, but convective threat diminishes farther north. The highest probability for afternoon storms appears to be Friday afternoon, as southeast flow keeps the monsoonal moisture feed into Nevada. Convective potential may expand as far north as the northern NV border. This moisture tap weakens as a trough moves across the Pacific Northwest, shifting mid level flow shifts to westerly by Saturday. Moisture continues to circulate around the high core, but precipitable water values will be lower with drier air along the northern border. With respect to temperatures, above normal temps continues each day, including the morning hours. Could be quite hot by next Tuesday if the subtropical high becomes centered over Nevada. && .AVIATION...Thunderstorms are expected in the vicinity of KELY and KTPH this afternoon. Strong wind gusts to 40 kts may occur from nearby storms, with brief moderate to heavy rain if a storms moves directly over the airport site. KWMC, KBAM and KEKO will be in a drier and stable regime for the next 24 hours, where no storms are expected. && .FIRE WEATHER...Little to no northerly expansion of thunderstorm activity today, with most storms centered over zones 455 and 457 where moderate to heavy rainfall is possible. For zones 467 468 and 469 along with northern 470, dry conditions continue, with temperatures remaining around 10 degrees above normal. && .LKN WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from 11 AM PDT this morning through this evening for Northeastern Nye County-Northwestern Nye County-Ruby Mountains/East Humboldt Range-South Central Elko County- Southeastern Elko County-White Pine County. && 96
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 6:04 PM PDT | Special Weather Statement | LKN | 26 min | |
| Jul 10, 6:40 PM PDT | Special Weather Statement | LKN | 50 min | |
| Jul 10, 7:59 PM PDT | Flash Flood Warning | LKN | Nye | 3 hr |
| Jul 10, 8:45 PM PDT | Flash Flood Watch | LKN | Elko, Nye, White Pine | 26 hr |
| Jul 11, 1:40 PM PDT | Flash Flood Watch | LKN | Nye, White Pine | 32 hr |
| Jul 11, 1:44 PM PDT | Flash Flood Warning | LKN | White Pine | 3 hr |
| Jul 11, 1:55 PM PDT | Areal Flood Advisory | LKN | Eureka, Lander, Nye, White Pine | 3 hr |
| Jul 11, 1:58 PM PDT | Special Weather Statement | LKN | 47 min | |
| Jul 11, 2:30 PM PDT | Special Weather Statement | LKN | 45 min | |
| Jul 11, 2:40 PM PDT | Special Weather Statement | LKN | 50 min | |
| Jul 11, 2:48 PM PDT | Special Weather Statement | LKN | 42 min | |
| Jul 11, 2:52 PM PDT | Flash Flood Warning | LKN | White Pine | 3 hr |
| Jul 11, 3:40 PM PDT | Areal Flood Advisory | LKN | White Pine | 3 hr |
| Jul 11, 3:49 PM PDT | Areal Flood Advisory | LKN | Nye, White Pine | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.